MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-6-10-3D-SS |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that a axium coil could not be detached.The patient was being treated for an unruptured saccular aneurysm in the anterior cerebral artery (aca).The max diameter was 6.52mm and the neck diameter was 4.37mm.The devices were prepared according to the instructions for use (ifu). coil could not be detached so the physician pull out the microcatheter.Physician re-accessed the vessel and placed another coils.Other coils were successfully detached.The physician tried to detach the coil with the instant detacher several times.There were no issues with the instant detacher.No symptoms were reported. ancillary devices: xl 1o micorcatheter, asahi chikai black guidewire.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that 3 detachment attempts were made using the instant detacher and 3 attempts were manually.There were no issues prior to the non-detachment, and other coils had been successfully detached.There was no damage observed to the pushwire.The patient's blood flow and vessel tortuosity were normal.The patient did not experience any symptoms.
Additional Manufacturer Narrative
Product analysis: as found condition- the axium prime pusher was returned for analysis within a shipping box, within a sealed plastic wrap; within an opened axium prime outer carton and within an opened axium prime inner pouch.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.There is no evidence of detachment attempts using an instant detacher at this location.The break indicator was found broken in two locations.This is indicative of manual detachment attempts at this location.A third break was found distal to the break indicator ~6.2cm.The axium prime pusher was found kinked at ~9.6cm from the distal end.The coin was found already retracted out of the lumen stop.No damages or irregularities were found with the shield coil.Blood was found under the ptfe shrink tubing, within the lumen stop and within the retainer ring.The implant coil was already detached and not returned for analysis.Testing/analysis: the outer jacket was removed to gain access to the coin.The coin appeared undamaged.The coin width was measured at three locations to be ~0.086mm @ 0.063mm, ~0.105mm @0.127mm, and ~0.105mm @0.275mm, which is within specification (specification: 0.063mm-0.089 @ 0.063mm, 0.075mm-0.105mm @0.127mm, and0.086mm-0.108mm @0.275mm).The dried blood was dissolved, and the lumen stop was found to be undamaged.The lumen stop inner diameter was measured to be 0.0026¿, which is within specification (specification: 0.00220¿ (min) ¿ 0.0029¿ (max)).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the device was returned with the implant coil already detached.It is possible the cause of the non-detachment is the dried blood found within the lumen stop and under the ptfe shrink tubing causing the coin to become stuck within the lumen stop.The pusher was found kinked.It is also possible the pusher kink contributed towards the failure to detach by causing the release wire to not freely move during detachment attempts.It is likely the kinking occurred due to advancing the device against resistance or damage during return shipping to medtronic.As the implant coil was not returned for analysis, any contribution of the implant coil towards the non-detachment, could not be determined.There is no non-conformance to specifications found that would contribute towards the reported failure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.